Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Getting off sustiva and truvada
May 20, 2008

I am on sustiva and truvada and would like to take a break from meds for six months. What is the best way to do it? I ask since I have heard sustiva stays in the system longer than truvada and I am not sure if I should stop taking them on the same day or not. Thanks in advance

Response from Dr. Henry

Stopping HIV treatment is not recommended due to increased risk for both AIDS and non-AIDS (such as heart disease and cancer) events as demonstrated by the SMART and other studies, If Sustiva is stopped I recommend using a boosted protease inhibitor for several weeks after stopping Susitva while continuing the Truvada (while waiting for the Sustiva levels to diminish). KH



Previous
taking cortisone
Next
Helicobacter pylori question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement